The lifted root number conjecture for fields of prime degree over the rationals: an approach via trees and Euler systems  [ La conjecture de Chinburg relevée pour les extensions de degré premier du corps rationnel : une approche par les arbres et les systèmes d'Euler ]
Annales de l'Institut Fourier, Tome 52 (2002) no. 3, pp. 735-777.

La “conjecture de Chinburg relevée” (Lifted Root Number Conjecture, LRNC) est une version beaucoup plus forte de la conjecture Ω(3) de Chinburg concernant les extensions galoisiennes K/F de corps de nombres. Tout en étant plus difficile que la conjecture Ω(3), la conjecture LRNC a l’avantage de se comporter très bien sous localisation. Avec une démarche de Ritter et Weiss comme point de départ, nous démontrons LRNC dans le cas où F= et où le degré de K/F est premier impair (de plus il y a une petite restriction sur la ramification). Nos calculs très explicites avec des unités cyclotomiques font intervenir des arbres et de la combinatoire classique comme outils d’organisation. Soulignons encore que nous devons, en travaillant avec le système d’Euler, tenir compte de l’action du groupe de Galois, groupe dont l’ordre n’est pas inversible dans l’anneau de coefficients p . À la fin, nous donnons une généralisation du théorème classique de Rédei et Reichardt et explicitons le lien étroit avec notre théorie.

The so-called Lifted Root Number Conjecture is a strengthening of Chinburg’s Ω(3)- conjecture for Galois extensions K/F of number fields. It is certainly more difficult than the Ω(3)-localization. Following the lead of Ritter and Weiss, we prove the Lifted Root Number Conjecture for the case that F= and the degree of K/F is an odd prime, with another small restriction on ramification. The very explicit calculations with cyclotomic units use trees and some classical combinatorics for bookkeeping. An important point is the following: While dealing with our Euler systems, we have to keep track of the action of the Galois group, whose order is not invertible in the coefficient ring p . At the end we prove a generalization of the well-known Rédei-Reichardt theorem and explain the close link with our theory.

DOI : https://doi.org/10.5802/aif.1900
Classification : 11R18,  11R33,  11R37,  05C05
Mots clés: conjecture relevée de Chinburg, systèmes d'Euler, combinatoire, arbres
@article{AIF_2002__52_3_735_0,
     author = {Greither, Cornelius and Ku\v cera, Radiu},
     title = {The lifted root number conjecture for fields of prime degree over the rationals: an approach via trees and Euler systems},
     journal = {Annales de l'Institut Fourier},
     pages = {735--777},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {52},
     number = {3},
     year = {2002},
     doi = {10.5802/aif.1900},
     zbl = {1041.11074},
     mrnumber = {1907386},
     language = {en},
     url = {aif.centre-mersenne.org/item/AIF_2002__52_3_735_0/}
}
Greither, Cornelius; Kučera, Radiu. The lifted root number conjecture for fields of prime degree over the rationals: an approach via trees and Euler systems. Annales de l'Institut Fourier, Tome 52 (2002) no. 3, pp. 735-777. doi : 10.5802/aif.1900. https://aif.centre-mersenne.org/item/AIF_2002__52_3_735_0/

[BF] D. Burns; M. Flach Equivariant Tamagawa numbers of motives (1998) (Preprint)

[BG] D. Burns; C. Greither On the equivariant Tamagawa number conjecture for Tate motives (submitted for publication) | Zbl 02001021

[Bu] D. Burns Equivariant Tamagawa numbers and Galois module theory I, Compositio Math., Volume 127 (2001), pp. 304-337 | MR 1863302 | Zbl 1014.11070

[Deo] N. Deo Graph theory with applications to engineering and computer science, Prentice-Hall, Englewood Cliffs, 1974 | MR 360322 | Zbl 0285.05102

[GRW1] K.-W. Gruenberg; J. Ritter; A. Weiss On Chinburg's root number conjecture, Jbr. Dt. Math.-Vereinigung, Volume 100 (1998), pp. 36-44 | MR 1617303 | Zbl 0929.11054

[GRW] K.-W. Gruenberg; J. Ritter; A. Weiss A local approach to Chinburg's root number formula, Proc. London Math. Soc. (3), Volume 79 (1999), pp. 47-80 | Article | MR 1687551 | Zbl 1041.11075

[Hu] J. Hurrelbrink Circulant graphs and 4-ranks of ideal class groups, Can. J. Math., Volume 46 (1994), pp. 169-183 | Article | MR 1260342 | Zbl 0792.05133

[Ka] P. W. Kasteleyn Graph theory and crystal physics, Graph theory and theoretical physics, Academic Press, New York, 1967 | MR 253689 | Zbl 0205.28402

[N] J. Neukirch Algebraic number theory, Grundlehren, Volume vol. 322, Springer Verlag, New York, 1999 | MR 1697859 | Zbl 0956.11021

[R] L. Rédei Arithmetischer Beweis des Satzes über die Anzahl der durch 4 teilbaren Invarianten der absoluten Klassengruppe im quadratischen Zahlkörper, J. reine angew. Math., Volume 171 (1935), pp. 55-60 | Zbl 0009.05101

[RR] L. Rédei; H. Reichardt Die Anzahl der durch 4 teilbaren Invarianten der Klassengruppe eines beliebigen quadratischen Zahlkörpers, J. reine angew. Math., Volume 170 (1934), pp. 69-74 | Article | Zbl 0007.39602

[Ru] K. Rubin; (combined second edition) by S. Lang The main conjecture, Cyclotomic fields I and II (GTM) Volume 121 (1990)

[RW] J. Ritter; A. Weiss The lifted root number conjecture for some cyclic extensions of , Acta Arithmetica, Volume XC.4 (1999), pp. 313-340 | MR 1723673 | Zbl 0932.11071

[Tu] W. T. Tutte The dissection of equilateral triangles into equilateral triangles, Proc. Cambridge Phil. Soc, Volume 44 (1948), pp. 463-482 | Article | MR 27521 | Zbl 0030.40903